MAUDE Adverse Event Report: CAREFUSION, INC SURGICAL CLIPPER BLADE (FOR GENERAL USE); RAZOR, SURGICAL

CAREFUSION, INC SURGICAL CLIPPER BLADE (FOR GENERAL USE); RAZOR, SURGICAL
Model Number 4406
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A photo was provided for the evaluation.Visual examination of the photo shows abrasions on the patient's skin which verifies the reported issue.Without the actual sample, a definitive root cause could not be confirmed as a defect of the clipper.Panasonic states the most probable root cause was caused by using the handle/blade with strong pressure to the skin, or by using the broken blade.A production record review for the batch/lot could not be completed as no information was available.An in-service was training was completed by the bd sales associate with the reporter's site.This failure will continue to be tracked and trended.
 
Event or Problem Description
It was reported that there has been an increase in clipper razor burns.Verbatim: indicates that they have seen an increase in clipper razor burns and asked for a refresher on proper and safe use for the staff who clips patients prior to surgery.

Brand Name
SURGICAL CLIPPER BLADE (FOR GENERAL USE)
Common Device Name
RAZOR, SURGICAL
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key14427922
Report Number1423507-2022-00012
Device Sequence Number15069233
Product Code LWK
UDI-Device Identifier10885403473142
UDI-Public(01)10885403473142
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4406
Device Catalogue Number4406
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown